Wisconsin, 2007Strong Wind in Wisconsin, November 27, 2007
November 27, 2007 · NWS MKX · 3 events in 3 counties and zones
Strong, west to northwest winds behind a cold front gusted to 39 to 43 knots (45 to 49 mph) over three counties of southeastern Wisconsin. The maximum measured gust was 43 knots (49 mph) in St.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong, west to northwest winds behind a cold front gusted to 39 to 43 knots (45 to 49 mph) over three counties of southeastern Wisconsin. The maximum measured gust was 43 knots (49 mph) in St. Peter of the Town of Taycheedah, east of Fond du Lac. The media noted some scattered reports of broken tree limbs and power outages. Over the remainder of south-central and southeast Wisconsin maximum wind gusts were in the 30 to 38 knot range (35 to 44 mph). Synoptically, a low pressure moved up the Ohio River Valley, and deepened in the process.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Nov 27, 4:04 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 27, 4:04 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 AM CST TUE NOV 27 2007
.DISCUSSION...FCST FOCUS LARGELY ON WINDS TODAY INTO EARLY THURSDAY.
TEMP FCST A BIT TRICKY TODAY INTO TNGT AS WELL.
ANIMATION OF SFC PRES CHARTS SHOWS STG COLD FRONT HEADING SEWD FROM
NC WI TO NRN IA. FRONT MOVG ARND 35 KTS. FRONT HAS TEETH WITH UP
TO 7 MB 3 HR PRES RISES IN ITS WAKE. LOOKS LIKE 50KTS AT H8
BETWEEN 12 AND 17Z THIS MORNING WITH A PROGGD 3 TO 4 MB 3HR PRES
RISE ACRS SRN WI. THIS COMBO BASED ON LOCAL AFK NOMOGRAM RAISES
SOME CONCERN ABOUT POTENTIAL FOR SHORT DURATION ADVISORY. BASED ON
BUFKIT SOUNDINGS AND UPSTREAM GUSTS/PREVAILING...THINK WE CAN GO
20-30 WITH GUSTS TO 40 AND ISSUE AN SPS TO COVER THIS SITUATION.
MAIN DYNAMICAL FORCING/MOISTURE ACRS NRN WI THIS MRNG AND AREA RADAR
MOSAIC POINTS THIS OUT. WILL WATCH FAR NRN CWA TO SEE IF SOME OF THE
MEASUREABLE CLIPS THAT PART OF THE FCST AREA BUT ATTM APPEARS TO BE
MAINLY FLURRIES.
CORE OF COLDEST H8 TEMPS BLASTS IN THIS MRNG WITH AN UPSWING IN H8
TEMPS THIS AFTN. WITHOUT THE SUSTAINED COLD CORE...THINK SOME SORT
OF REBOUND WOULD OCCUR THIS AFTN. HOWEVER GUID NOT HANDLING THIS
COLD AIR VERY WELL...WITH THE RUC LOOKING THE BEST SO APPEARS HIGHS
WILL BE ESTABLISHED VERY EARLY BEFORE FROPA. SLIGHT MODERATION THIS
AFTN.
A BRIEF PERIOD OF RIDGING TNGT WILL SETTLE THINGS DOWN...BUT ONLY
BRIEFLY. THE NEXT SYSTEM APPCHS RAPIDLY TNGT AND THE H8 LLJ RAMPS UP
TO 50 KTS ONCE AGAIN BETWEEN 6 AND 12Z...WITH THE NAM HINTING AT A
65 KT JET ERLY WED MRNG IN THE FAR SE CRNR OF THE CWA. LOWS PROBABLY
TO BE ESTABLISHED THIS EVENING BEFORE CLOUDS AND WINDS INCREASE
AFTER 6Z.
UPPER TROUGH THEN AFFECTS THE AREA ON WEDNESDAY WITH A BETTER SHOT
AT SOME LGT PCPN. GOING MIXY SCENARIO LOOKS OK GIVEN LOW LEVEL
PROFILE. H8 TROUGH PASSES WED AFTN WITH CAA KICKING IN AND WINDS
CONTINUE BLUSTERY INTO WED NGT WITH BOTH NAM AND GFS SHOWING 40-50
KNOTS AT H8 INTO ERLY THU.
GFS AND HI-RES ECMWF BOTH SHOW A WEAK TROUGH SLIDING THROUGH THE
SWIFT FLOW ON FRIDAY SO GOING SLGT CHC POPS LOOK OK. SFC AND H8
RIDGING THEN TAKES HOLD...ALBEIT ONCE AGAIN BRIEFLY...FOR SATURDAY.
&&
10
.AVIATION...VIGOROUS LOW PRESSURE SYSTEM PASSING TO THE NORTH OF THE
AREA WILL USHER IN A PERIOD OF STRONG WINDS TO KMSN AND KMKE. PERIOD
OF STRONGEST WINDS FROM ABOUT 12-17Z THIS MORNING. RELAXING GRADIENT
TO BRING DIMINISHING WINDS DURING THE AFTERNOON. NARROW BAND OF VFR
CIGS AND ISOLATED SNOW SHOWERS TO EXIT EAST OF KMKE BY 12-13Z THIS
MORNING. OTHERWISE FEW CU DURING THE FCST PD.
&&
.MARINE...GALE WARNING ISSUED THROUGH 21Z TODAY DUE TO STRONG WNW
WINDS DEVELOPING EARLY THIS MORNING...ASSOCIATED WITH VIGOROUS LOW
PASSING TO THE NORTH OF THE AREA THIS MORNING. WINDS TO DIMINISH THIS
AFTERNOON INTO THE EVENING.
ANOTHER STRONG LOW WILL DEVELOP OVER THE PLAINS TODAY AND MOVE
E-NEWD ACROSS NRN WI AND THE NORTHERN GREAT LAKES WED AND WED NT.
BRISK SELY WINDS WILL DEVELOP LATE TONIGHT AND VEER S-SW ON WED
WITH GALE FORCE WINDS POSSIBLE AND VERY HIGH WAVES. A SMALL CRAFT
ADVISORY OR GALE WARNING WILL EVENTUALLY BE NEEDED FOR LATE TONIGHT
INTO WED NT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 3 PM CST THIS AFTERNOON FOR LMZ643>646.
&&
Hazardous weather outlook, Nov 27, 4:20 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 AM CST TUE NOV 27 2007
WIZ046-047-051-052-056>060-062>072-281030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
420 AM CST TUE NOV 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST TO NORTHWEST WINDS WILL AFFECT THE AREA THIS MORNING.
LOOK FOR WINDS OF 20 TO 30 MPH WITH GUSTS POSSIBLY REACHING 40
MPH. WINDS WILL BEGIN TO DIMINISH BY LATE MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ643>646-281030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
420 AM CST TUE NOV 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON. STRONG WEST TO
NORTHWEST WINDS WILL CREATE VERY HAZARDOUS CONDITIONS OUT ON LAKE
MICHIGAN TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A GALE WARNING MAY BE NEEDED ON WEDNESDAY WITH SMALL CRAFT
ADVISORY CONDITIONS EXPECTED WEDNESDAY NIGHT AND THURSDAY.
DAVIS
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Nov 27, 2:41 AM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
241 AM CST TUE NOV 27 2007
WIZ046-047-051-052-056>060-062>072-271045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
241 AM CST TUE NOV 27 2007
...STRONG WINDS DEVELOPING THIS MORNING...
A STRONG CANADIAN LOW PRESSURE SYSTEM WILL RACE THROUGH THE
NORTHERN GREAT LAKES REGION TODAY. WESTERLY WINDS WILL INCREASE
EARLY THIS MORNING TO 20 TO 30 MPH WITH A FEW GUSTS TO 40 MPH.
AS THE LOW TRACKS OFF TO THE EAST...WINDS WILL TURN NORTHWEST AND
BEGIN TO DECREASE DURING THE AFTERNOON. BY MID AFTERNOON...WINDS
ARE EXPECTED TO BE NORTHWEST AT 10 TO 15 MPH WEST OF MADISON...AND 15
TO 20 MPH CLOSE TO LAKE MICHIGAN.
MOTORISTS ARE URGED TO USE CAUTION THIS MORNING...ESPECIALLY THOSE
IN HIGH PROFILE VEHICLES.
DAVIS
Special weather statement, Nov 27, 3:11 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 AM CST TUE NOV 27 2007
WIZ046-047-051-052-056>060-062>072-271700-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
311 AM CST TUE NOV 27 2007
...STRONG WINDS DEVELOPING THIS MORNING...
A STRONG CANADIAN LOW PRESSURE SYSTEM WILL RACE THROUGH THE
NORTHERN GREAT LAKES REGION TODAY. WESTERLY WINDS WILL INCREASE
EARLY THIS MORNING TO 20 TO 30 MPH WITH A FEW GUSTS TO 40 MPH. AS
THE LOW TRACKS OFF TO THE EAST...WINDS WILL TURN NORTHWEST AND
BEGIN TO DECREASE DURING THE AFTERNOON. BY MID AFTERNOON...WINDS
ARE EXPECTED TO BE NORTHWEST AT 10 TO 15 MPH WEST OF MADISON...AND
15 TO 20 MPH CLOSE TO LAKE MICHIGAN.
MOTORISTS ARE URGED TO USE CAUTION THIS MORNING...ESPECIALLY THOSE
IN HIGH PROFILE VEHICLES.
DAVIS/COLLAR
Strong Wind, Fond du Lac
- When
- November 27, 6:00 AM CST to 9:00 AM CST
- Where
- Fond du Lac forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Strong Wind, Waukesha
- When
- November 27, 6:00 AM CST to 9:00 AM CST
- Where
- Waukesha forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
Strong Wind, Milwaukee
- When
- November 27, 6:00 AM CST to 9:00 AM CST
- Where
- Milwaukee forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and High Wind in Michigan, November 27, 2007$55,000 · 65 kt wind · 15 events
- Winter Storm in Michigan, November 27, 2007$55,000 · 7 events
- High Wind in Colorado, November 27, 20071 injured · 69 kt wind · 2 events
- Flash Flooding and Heavy Rain in Hawaii, November 27 to 28, 20076 events
- High Wind in Montana, November 27, 200758 kt wind · 4 events
- Winter Weather in Colorado, November 27 to 28, 20074 events
- Heavy Snow in Idaho, November 27, 20072 events
- Drought in Florida, November 27 to 30, 20072 events
- High Wind in Michigan, November 27, 200756 kt wind · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, November 27, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66611, 66612, 66613.